MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING DEVICE FOR SCREW ONLY AIMING ARM; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING DEVICE FOR SCREW ONLY AIMING ARM; MISC ORTHO SURGICAL INSTR
Model Number 03.037.140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a driving cap and two (2) locking device for screw only aiming arm were found broken at the sterile processing department.There was no patient involvement.This report is for one (1) locking device for screw only aiming arm.This is report 2 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b4: alert date updated h3, h6: a product investigation was conducted: investigation flow: damage visual inspection: the locking device for screw only aiming arm (product code: 03.037.140, lot number: 9708261) was received at us cq for investigation.Visual inspection of the received device indicated that two (2) distal locking mechanism tabs were broken off.Thus, the complaint condition was confirmed for the received device.The broken tabs were not returned.Device failure/defect identified? yes dimensional inspection: the dimensional inspection cannot be performed due to post-manufacturing damage.Document/specification review: the relevant drawings are reflecting manufactured and current revisions were reviewed: complaint confirmed? yes conclusion: the overall complaint was confirmed for the received device as components in the device were broken.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part number: 03.037.140 synthes lot number: 9708261 manufacturing site: bettlach release to warehouse date: dec.03, 2015 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING DEVICE FOR SCREW ONLY AIMING ARM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10192304
Report Number2939274-2020-02973
Device Sequence Number908777
Product Code LXH
UDI-Device Identifier10886982070593
UDI-Public(01)10886982070593
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.140
Device Catalogue Number03.037.140
Device Lot Number9708261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Initial Date Received by Manufacturer 06/14/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1